Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What are the findings from the ALT and AST levels when suffering from HIV?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
I have a ALT (SGPT) of 109 and a AST of 63, I do not have hep, A. B or C. Should I be concerned. ( I do have HIV)
Posted Sun, 16 Feb 2014 in Liver and Gall Bladder
Answered by Dr. Chobufo Ditah 54 minutes later
Brief Answer: Yes, get them followed up! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these elevated liver enzymes. They are clearly abnormal and the exact cause of this should be investigated and established. Besides viral hepatitis, conditions like auto immune disease, fatty liver, alcohol, hemochromatosis, drugs, etc are other possible cause. The best thing to do at this time would b to follow up with a Gastroenterologist and Hepatologist to identify the exact cause and address it. What drugs are you taking? some of the HIV drugs like nevirapine. I hope this addresses your query fully. Thank you so much for using our services and do feel free to ask for more clarification or information if need be. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor